Alert archive / Texas / Red Flag Warnings in 2011

Red Flag Warning 2, NWS San Angelo, TX

February 23, 201124 counties in Texas

NWS San Angelo, TX issued this red flag warning at Feb 23, 2011, 2:13 PM CST for 24 counties in Texas. It took effect at Feb 24, 2011, 11:00 AM CST. It was in force for 7 hr. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Feb 23, 2011, 2:13 PM CST (20:13 UTC)
In effect from
Feb 24, 2011, 11:00 AM CST
Expired
Feb 24, 2011, 6:00 PM CST
In force
7 hr
Issued by
NWS San Angelo, TX
All 24 counties

Brown County, TX, Callahan County, TX, Coke County, TX, Coleman County, TX, Concho County, TX, Crockett County, TX, Fisher County, TX, Haskell County, TX, Irion County, TX, Jones County, TX, Kimble County, TX, Mason County, TX, McCulloch County, TX, Menard County, TX, Nolan County, TX, Runnels County, TX, San Saba County, TX, Schleicher County, TX, Shackelford County, TX, Sterling County, TX, Sutton County, TX, Taylor County, TX, Throckmorton County, TX, Tom Green County, TX

The radar

The San Angelo radar (KSJT), 63 km from the middle of the area, began a volume at 20:13 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Midland Regional, TX (KMAF), launched 12:00Z, 8.2 hours before the alert went out and 213 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Midland Regional, TX at 12:00Z on 2011-02-23Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 17 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Midland Regional, TX at 12:00Z on 2011-02-23The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 83 square meters per square second.1939587897117136Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
17 J/kg
Mixed-layer CIN
-237 J/kg
Mixed-layer LCL
647 m above ground
0-6 km bulk shear
80 kt
0-1 km storm-relative helicity
83 m²/s²
0-3 km storm-relative helicity
175 m²/s²
Significant tornado parameter
0.0
Supercell composite
-0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

279 
WWUS84 KSJT 232013
RFWSJT

URGENT - FIRE WEATHER MESSAGE
NATIONAL WEATHER SERVICE SAN ANGELO TX
213 PM CST WED FEB 23 2011

...RED FLAG WARNING THURSDAY...

.GUSTY WEST WINDS AND VERY DRY AIR WILL PRODUCE CRITICAL FIRE
WEATHER CONDITIONS ACROSS MOST OF WEST CENTRAL TEXAS THURSDAY.

TXZ049-054-064>066-071>073-076>078-098-113-127-139-154-168-169-
240600-
/O.UPG.KSJT.FW.A.0001.110224T1800Z-110224T2300Z/
/O.NEW.KSJT.FW.W.0002.110224T1700Z-110225T0000Z/
FISHER-NOLAN-STERLING-COKE-RUNNELS-IRION-TOM GREEN-CONCHO-
CROCKETT-SCHLEICHER-SUTTON-HASKELL-JONES-TAYLOR-COLEMAN-MCCULLOCH-
MENARD-KIMBLE-
213 PM CST WED FEB 23 2011

...RED FLAG WARNING IN EFFECT FROM 11 AM TO 6 PM CST THURSDAY...

THE NATIONAL WEATHER SERVICE IN SAN ANGELO HAS ISSUED A RED FLAG
WARNING...WHICH IS IN EFFECT FROM 11 AM TO 6 PM CST THURSDAY. THE
FIRE WEATHER WATCH IS NO LONGER IN EFFECT. 

* AFFECTED AREA: IN TEXAS...FISHER...NOLAN...STERLING...COKE...
  RUNNELS...IRION...TOM GREEN...CONCHO...CROCKETT...
  SCHLEICHER...SUTTON...HASKELL...JONES...TAYLOR...COLEMAN...
  MCCULLOCH...MENARD...KIMBLE.

* WIND:  WEST WINDS 20 TO 30 MPH WITH GUSTS TO 35 MPH.

* HUMIDITY: 15 TO 20 PERCENT.

* TIMING: BETWEEN NOON AND 6 PM CST.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF
STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL
CREATE EXPLOSIVE FIRE GROWTH POTENTIAL.

&&

$$

TXZ099-114-128-140-240600-
/O.NEW.KSJT.FW.W.0002.110224T1700Z-110225T0000Z/
THROCKMORTON-SHACKELFORD-CALLAHAN-BROWN-
213 PM CST WED FEB 23 2011

...RED FLAG WARNING IN EFFECT FROM 11 AM TO 6 PM CST THURSDAY...

THE NATIONAL WEATHER SERVICE IN SAN ANGELO HAS ISSUED A RED FLAG
WARNING...WHICH IS IN EFFECT FROM 11 AM TO 6 PM CST THURSDAY. 

* AFFECTED AREA: IN TEXAS...THROCKMORTON...SHACKELFORD...
  CALLAHAN...BROWN.

* WIND:  WEST WINDS 20 TO 30 MPH WITH GUSTS TO 35 MPH.

* HUMIDITY: 15 TO 20 PERCENT.

* TIMING: BETWEEN NOON AND 6 PM CST.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF
STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL
CREATE EXPLOSIVE FIRE GROWTH POTENTIAL.

&&

$$


HUBER
3 follow-up statements
167 
WWUS84 KSJT 240543
RFWSJT

URGENT - FIRE WEATHER MESSAGE
NATIONAL WEATHER SERVICE SAN ANGELO TX
1143 PM CST WED FEB 23 2011

...RED FLAG WARNING THURSDAY...

.GUSTY WEST WINDS AND VERY DRY AIR WILL PRODUCE CRITICAL FIRE
WEATHER CONDITIONS ACROSS MOST OF WEST CENTRAL TEXAS THURSDAY.

TXZ049-054-064>066-071>073-076>078-098-099-113-114-127-128-139-
140-154-168-169-241200-
/O.CON.KSJT.FW.W.0002.110224T1700Z-110225T0000Z/
FISHER-NOLAN-STERLING-COKE-RUNNELS-IRION-TOM GREEN-CONCHO-
CROCKETT-SCHLEICHER-SUTTON-HASKELL-THROCKMORTON-JONES-SHACKELFORD-
TAYLOR-CALLAHAN-COLEMAN-BROWN-MCCULLOCH-MENARD-KIMBLE-
1143 PM CST WED FEB 23 2011

...RED FLAG WARNING REMAINS IN EFFECT FROM 11 AM TO 6 PM CST
THURSDAY FOR STRONG WINDS AND LOW RELATIVE HUMIDITY...

* AFFECTED AREA: IN TEXAS...FISHER...NOLAN...STERLING...COKE...
  RUNNELS...IRION...TOM GREEN...CONCHO...CROCKETT... 
  SCHLEICHER...SUTTON...HASKELL...THROCKMORTON...JONES... 
  SHACKELFORD...TAYLOR...CALLAHAN...COLEMAN...BROWN... 
  MCCULLOCH...MENARD...KIMBLE. 

* WIND: WEST WINDS 20 TO 30 MPH WITH GUSTS TO 35 MPH. 

* HUMIDITY: 15 TO 20 PERCENT.

* TIMING: BETWEEN 11 AM AND 6 PM CST.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF
STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL
CREATE EXPLOSIVE FIRE GROWTH POTENTIAL.

&&

$$

FOR MORE INFORMATION FROM NOAA/S NATIONAL WEATHER SERVICE VISIT...
HTTP://WWW.SRH.NOAA.GOV/SJT
684 
WWUS84 KSJT 241027
RFWSJT

URGENT - FIRE WEATHER MESSAGE
NATIONAL WEATHER SERVICE SAN ANGELO TX
427 AM CST THU FEB 24 2011

...RED FLAG WARNING TODAY...

.GUSTY WEST WINDS...VERY DRY AIR...AND TINDER DRY VEGETATION WILL PRODUCE
CRITICAL FIRE WEATHER CONDITIONS ACROSS ALL OF WEST CENTRAL TEXAS
TODAY.

TXZ155-170-250000-
/O.EXA.KSJT.FW.W.0002.110224T1700Z-110225T0000Z/
SAN SABA-MASON-
427 AM CST THU FEB 24 2011

...RED FLAG WARNING IN EFFECT FROM 11 AM THIS MORNING TO 6 PM CST
THIS EVENING FOR STRONG WINDS AND LOW RELATIVE HUMIDITY...

THE NATIONAL WEATHER SERVICE IN SAN ANGELO HAS ISSUED A RED FLAG
WARNING...WHICH IS IN EFFECT FROM 11 AM THIS MORNING TO 6 PM CST
THIS EVENING. 

* AFFECTED AREA: IN TEXAS...SAN SABA...MASON.

* WIND: WEST WINDS 20 MPH WITH GUSTS TO 30 MPH.

* HUMIDITY: 10 TO 15 PERCENT.

* TIMING: BETWEEN 11 AM AND 6 PM CST.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF
STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL
CREATE EXPLOSIVE FIRE GROWTH POTENTIAL.

&&

$$

TXZ049-054-064>066-071>073-076>078-098-099-113-114-127-128-139-
140-154-168-169-250000-
/O.CON.KSJT.FW.W.0002.110224T1700Z-110225T0000Z/
FISHER-NOLAN-STERLING-COKE-RUNNELS-IRION-TOM GREEN-CONCHO-
CROCKETT-SCHLEICHER-SUTTON-HASKELL-THROCKMORTON-JONES-SHACKELFORD-
TAYLOR-CALLAHAN-COLEMAN-BROWN-MCCULLOCH-MENARD-KIMBLE-
427 AM CST THU FEB 24 2011

...RED FLAG WARNING REMAINS IN EFFECT FROM 11 AM THIS MORNING TO
6 PM CST THIS EVENING FOR STRONG WINDS AND LOW RELATIVE
HUMIDITY. 

* AFFECTED AREA: IN TEXAS...FISHER...NOLAN...STERLING...COKE...
  RUNNELS...IRION...TOM GREEN...CONCHO...CROCKETT... 
  SCHLEICHER...SUTTON...HASKELL...THROCKMORTON...JONES... 
  SHACKELFORD...TAYLOR...CALLAHAN...COLEMAN...BROWN... 
  MCCULLOCH...MENARD...KIMBLE. 

* WIND: WEST WINDS 20 TO 30 MPH WITH GUSTS TO 35 MPH.

* HUMIDITY: 10 TO 15 PERCENT.

* TIMING: BETWEEN 11 AM AND 6 PM CST.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF
STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL
CREATE EXPLOSIVE FIRE GROWTH POTENTIAL.

&&

$$


FOR MORE INFORMATION FROM NOAA/S NATIONAL WEATHER SERVICE VISIT...
HTTP://WWW.SRH.NOAA.GOV/SJT
147 
WWUS84 KSJT 242153
RFWSJT

URGENT - FIRE WEATHER MESSAGE
NATIONAL WEATHER SERVICE SAN ANGELO TX
353 PM CST THU FEB 24 2011

...RED FLAG WARNING THROUGH THIS AFTERNOON FOR WEST WINDS OF 20 TO
30 MPH COMBINED WITH RELATIVE HUMIDITY VALUES OF 10 TO 15 PERCENT...

...FIRE WEATHER WATCH SUNDAY FOR SOUTHWEST WINDS OF 25 TO 35 MPH
WITH GUSTS TO 45 MPH COMBINED WITH RELATIVE HUMIDITY VALUES OF 10
TO 15 PERCENT...

.GUSTY WEST WINDS...VERY DRY AIR...AND TINDER DRY VEGETATION WILL
PRODUCE CRITICAL FIRE WEATHER CONDITIONS ACROSS ALL OF WEST
CENTRAL TEXAS THROUGH THE REST OF THE AFTERNOON. ON
SUNDAY...SOUTHWEST WINDS OF 25 TO 35 MPH...GUSTING UP TO 45
MPH...COMBINED WITH RELATIVE HUMIDITY VALUES BETWEEN 10 AND 15
PERCENT WILL CREATE ANOTHER DAY OF CRITICAL FIRE WEATHER
CONDITIONS. 

TXZ049-054-064>066-071>073-076>078-098-099-113-114-127-128-139-
140-154-168-169-250600-
/O.NEW.KSJT.FW.A.0002.110227T1800Z-110228T0200Z/
/O.CON.KSJT.FW.W.0002.000000T0000Z-110225T0000Z/
FISHER-NOLAN-STERLING-COKE-RUNNELS-IRION-TOM GREEN-CONCHO-
CROCKETT-SCHLEICHER-SUTTON-HASKELL-THROCKMORTON-JONES-SHACKELFORD-
TAYLOR-CALLAHAN-COLEMAN-BROWN-MCCULLOCH-MENARD-KIMBLE-
353 PM CST THU FEB 24 2011

...RED FLAG WARNING REMAINS IN EFFECT UNTIL 6 PM CST THIS EVENING
FOR STRONG WINDS AND LOW RELATIVE HUMIDITY.

 * AFFECTED AREA: IN TEXAS...FISHER...NOLAN...STERLING...COKE... 
   RUNNELS...IRION...TOM GREEN...CONCHO...CROCKETT...  
   SCHLEICHER...SUTTON...HASKELL...THROCKMORTON...JONES...  
   SHACKELFORD...TAYLOR...CALLAHAN...COLEMAN...BROWN...  
   MCCULLOCH...MENARD...KIMBLE.

 * WIND: WEST WINDS 20 TO 30 MPH WITH GUSTS TO 35 MPH.

 * HUMIDITY: 10 TO 15 PERCENT.

 * TIMING: THROUGH 6 PM THIS EVENING.

 PRECAUTIONARY/PREPAREDNESS ACTIONS...

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF
STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL
CREATE EXPLOSIVE FIRE GROWTH POTENTIAL.

...FIRE WEATHER WATCH IN EFFECT FROM SUNDAY AFTERNOON THROUGH
SUNDAY EVENING FOR ...

THE NATIONAL WEATHER SERVICE IN SAN ANGELO HAS ISSUED A FIRE
WEATHER WATCH...WHICH IS IN EFFECT FROM SUNDAY AFTERNOON THROUGH
SUNDAY EVENING. 

* AFFECTED AREA: IN TEXAS...FISHER...NOLAN...STERLING...COKE... 
  RUNNELS...IRION...TOM GREEN...CONCHO...CROCKETT... 
  SCHLEICHER... SUTTON...HASKELL...THROCKMORTON...JONES... 
  SHACKELFORD... TAYLOR...CALLAHAN...COLEMAN...BROWN... 
  MCCULLOCH...MENARD... KIMBLE.

* WIND: SOUTHWEST WINDS 25 TO 35 MPH WITH GUSTS TO 45 MPH.

* HUMIDITY: 10 TO 15 PERCENT.

* TIMING: FROM NOON THROUGH 8 PM SUNDAY.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FIRE WEATHER WATCH MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE FORECAST TO OCCUR. LISTEN FOR LATER FORECASTS AND POSSIBLE RED
FLAG WARNINGS.

&&

$$

TXZ155-170-250000-
/O.CON.KSJT.FW.W.0002.000000T0000Z-110225T0000Z/
SAN SABA-MASON-
353 PM CST THU FEB 24 2011

...RED FLAG WARNING REMAINS IN EFFECT UNTIL 6 PM CST THIS EVENING
FOR STRONG WINDS AND LOW RELATIVE HUMIDITY...

* AFFECTED AREA: IN TEXAS...SAN SABA...MASON.

* WIND: WEST WINDS 20 MPH WITH GUSTS TO 30 MPH.

* HUMIDITY: 10 TO 15 PERCENT.

* TIMING: THROUGH 6 PM THIS EVENING.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF
STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL
CREATE EXPLOSIVE FIRE GROWTH POTENTIAL.

&&

$$


FOR MORE INFORMATION FROM NOAA/S NATIONAL WEATHER SERVICE VISIT...
HTTP://WWW.SRH.NOAA.GOV/SJT

What forecasters said that day

The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS San Angelo, TX wrote its last area forecast discussion before this red flag warning went out at Feb 23, 5:39 AM CST, 8 hours 34 minutes earlier.

Area forecast discussion, Feb 23, 5:39 AM CST, 8 hours 34 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE SAN ANGELO TX
539 AM CST WED FEB 23 2011

.DISCUSSION...
AVIATION DISCUSSION FOLLOWS.

&&

.AVIATION...
MVFR CIGS WILL CONTINUE TO FORM AS WARM MOIST AIR FROM THE GULF
RETURNS TO WC TX. EXPECT CIGS TO LOWER TO NEAR IFR THROUGH
15Z.  AFTER THAT...EXPECT CIGS TO IMPROVE TO VFR AFTER 20Z OVER
MOST AREAS. SOME AREAS OF FOG ARE ALSO POSSIBLE THROUGH 15Z.

THERE IS A CHANCE FOR THUNDERSTORMS AT KABI...KBBD AND KSJT BETWEEN
09Z AND 15Z THURSDAY. AN ISOLATED STRONG THUNDERSTORM COULD
PRODUCE LARGE HAIL...AND WIND GUSTS TO NEAR 50KTS. THE BEST CHANCE
APPEARS TO BE AT KABI.

&&

.PREV DISCUSSION... /ISSUED 447 AM CST WED FEB 23 2011/

SHORT TERM...
THE MAIN PROBLEMS IN THE SHORT TERM ARE WITH THE CHANCE OF
THUNDERSTORMS TONIGHT AND THE FIRE WEATHER THREAT TOMORROW. THE BEST
CHANCE OF THUNDERSTORMS WILL BE BETWEEN 09Z AND 15Z THURSDAY.  THE
BEST CHANCE OF THE WILDFIRE THREAT WILL BETWEEN 18Z AND 23Z
TOMORROW. WILL DISCUSS THE LIKELIHOOD OF ISSUING A FIRE WEATHER
WATCH IN THE FIRE WEATHER DISCUSSION BELOW.

AT 09Z...A STRONG SHORTWAVE LOCATED OFF THE BAJA COAST...WILL RACE
ACROSS WC TX AFTER MIDNIGHT. SURFACE DEWPOINTS COULD RISE INTO THE
55 TO 60 DEGREE RANGE ACROSS MUCH OF THE AREA TONIGHT. AS THE
PACIFIC FRONT MOVES RAPIDLY ACROSS WC TX AFTER MIDNIGHT...IT WILL
PROVIDE SUFFICIENT LIFT TO TRIGGER THUNDERSTORMS ACROSS THE BIG
COUNTRY AND THE NORTHERN CONCHO VALLEY.  HAVE INCREASED POPS TO 50S
ACROSS THE BIG COUNTRY AND 20S AND 30S SOUTH.

THE RIGHT REAR ENTRANCE REGION OF A 125 KNOT JET MAX FLOWING ACROSS
THE SOUTHERN PLAINS...WILL LIKELY PRODUCE ADDITIONAL STRONG UVV'S OR
LIFT ACROSS THE BIG COUNTRY AND THE NORTHERN CONCHO VALLEY AFTER
MIDNIGHT.  THE NAM PROG'S 60 TO 70 KNOTS OF 0-6KM SHEAR AND 500 TO
1000 J/KG OF MOST UNSTABLE CAPE IN THAT SAME REGION.
THEREFORE...GIVEN THE STRONG SHEAR AND THE ADEQUATE INSTABILITY...
COULD SEE AN ISOLATED ELEVATED SEVERE WEATHER THREAT MAINLY ALONG
AND NORTH OF A LINE FROM STERLING CITY TO BROWNWOOD BETWEEN 06Z AND
15Z. MAIN THREATS WOULD BE LARGE HAIL AND DAMAGING WINDS.

LONG TERM...
STRONG UPPER LEVEL SHORT WAVE WILL MOVE NORTHEAST OF AREA BY 18Z
THU...WITH GOOD SUBSIDENCE BEHIND IT FOR THURSDAY AFTERNOON. WILL
GO WITH SLGT CHC TO CHC POPS ACROSS NORTHERN 2/3 OF THE AREA
THURSDAY MORNING...THEN WINDY CONDITIONS FOR THE AFTERNOON AS LOW
LEVEL WESTERLY FLOW TAKES OVER. SPEEDS SHOULD AVERAGE 20 TO 30
MPH...WITH BUFKIT SOUNDINGS INDICATING GUSTS TO 35 MPH POSSIBLE DUE
TO GOOD LOW LEVEL MIXING. THE STRONG WINDS COMBINED WITH LOW RH
VALUES WILL CREATE CRITICAL FIRE WX CONDITIONS ACROSS THE SOUTHERN
AND WESTERN AREAS. SEE FIRE WEATHER DISCUSSION BELOW FOR MORE
DETAILS. WINDS WILL DIE OFF QUICKLY THURSDAY EVENING AS SURFACE
PRESSURE GRADIENT WEAKENS.

LOOKS LIKE MAINLY QUIET WEATHER FOR EARLY THIS WEEKEND. HOWEVER
LOW LEVEL SOUTHERLY FLOW WILL BE INCREASING ON SATURDAY. THE GFS
AND ECMWF IS INDICATING ANOTHER STRONG UPPER LEVEL TROF MOVING
EAST ACROSS THE SOUTHWEST US AND ACROSS THE SOUTHERN PLAINS SUNDAY
INTO MONDAY. THE GFS IS 12 TO 24 HOURS FASTER WITH THIS SYSTEM
THEN THE GFS. NEVER LESS...AS STRONG 300 MB JET APPROACHES THE AREA...
SURFACE LOW WILL DEEPEN RAPIDLY ACROSS ACROSS NORTHEAST NEW MEXICO
SATURDAY EVENING...WITH DRYLINE LOCATED WEST OF OUR AREA. DRYLINE
WILL MOVE EAST ACROSS WEST CENTRAL TEXAS SATURDAY NIGHT AND SUNDAY
MORNING...AS POWERFUL UPPER LEVEL SYSTEM MOVES INTO THE SOUTHERN
PLAINS. THE MAIN PROBLEM BEFORE 06Z SUN WILL BE A STRONG
EML/CAPPING ISSUE ACROSS THE CWFA. HOWEVER AFTER 06Z SUN...ENOUGH
UPPER LEVEL FORCING MAY ERODE THE CAP...FOR AT LEAST ISOLD TSTMS
ACROSS THE EASTERN CWFA. WILL KEEP THE FORECAST DRY FOR NOW DUE TO
SOME UNCERTAINTY. LOOKS LIKE THE BEST CHANCE OF SEVERE WX WILL
EAST OF OUR AREA. ANOTHER PROBLEM FOR SUNDAY WILL BE THE
POSSIBILITY OF VERY STRONG WINDS...ALONG WITH CRITICAL FIRE WX
CONDITIONS. THE BUFKIT SOUNDINGS ARE INDICATING IMPRESSIVE MID AND
UPPER LEVEL FLOW...WITH SURFACE WIND GUSTS OF 50 MPH POSSIBLE.
LOOKS LIKE QUIET WX FOR EARLY NEXT WEEK AS UPPER LEVEL ZONAL FLOW
WILL BE OVER THE AREA. TEMPERATURES WILL BE NEAR NORMAL TO ABOVE
NORMAL...WITH MAYBE A BRIEF SHOT OF COLDER AIR FOR FRIDAY.

FIRE WEATHER...
AS THE STRONG SHORTWAVE ENERGY AND PACIFIC FRONT MOVE RAPIDLY EAST
OF THE CWA BY LATE MORNING THURSDAY...STRONG SUBSIDENCE...LOW RH
VALUES IN THE TEENS AND 20S...STRONG WINDS OF 25 TO 30 KNOTS ALOFT
WILL LIKELY MIX DOWN TO THE SURFACE TO CREATE RED FLAG WARNING
CONDITIONS DURING THE AFTERNOON.

FOR THIS REASON...PLAN TO ISSUE A FIRE WEATHER WATCH WEST OF A LINE
FROM HASKELL TO ABILENE TO COLEMAN TO BRADY TO JUNCTION FOR THURSDAY
AFTERNOON.

CRITICAL RED FLAG CONDITIONS ARE ALSO POSSIBLE ON SUNDAY AS A
SIMILAR BUT MUCH MORE POTENT UPPER LEVEL SHORTWAVE TROUGH MOVES
ACROSS THE REGION.  PLAN TO HIGHLIGHT THIS IN THE UPCOMING FIRE
WEATHER FORECAST.

&&

.PRELIMINARY POINT TEMPS/POPS...
ABILENE 	 74  54  72  36  72 /  10  50  30   0   0
SAN ANGELO 	 80  56  75  37  77 /  10  30  10   0   0
JUNCTION 	 79  57  76  34  77 /  10  20  10   0   0

&&

.SJT WATCHES/WARNINGS/ADVISORIES...
FIRE WEATHER WATCH THURSDAY AFTERNOON FOR THE FOLLOWING ZONES:
COKE...COLEMAN...CONCHO...CROCKETT...FISHER...HASKELL...IRION...
JONES...KIMBLE...MCCULLOCH...MENARD...NOLAN...RUNNELS...
SCHLEICHER...STERLING...SUTTON...TAYLOR...TOM GREEN.

&&

26/21
Hazardous weather outlook, Feb 23, 5:44 AM CST, 8 hours 29 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE SAN ANGELO TX
544 AM CST WED FEB 23 2011

TXZ049-054-064>066-071>073-076>078-098-099-113-114-127-128-139-
140-154-155-168>170-241145-
FISHER-NOLAN-STERLING-COKE-RUNNELS-IRION-TOM GREEN-CONCHO-
CROCKETT-SCHLEICHER-SUTTON-HASKELL-THROCKMORTON-JONES-SHACKELFORD-
TAYLOR-CALLAHAN-COLEMAN-BROWN-MCCULLOCH-SAN SABA-MENARD-KIMBLE-
MASON-
544 AM CST WED FEB 23 2011

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF WEST CENTRAL
TEXAS.

.DAY ONE...TODAY AND TONIGHT
A FEW THUNDERSTORMS ARE POSSIBLE AFTER MIDNIGHT INTO THURSDAY
MORNING...AS THE DRYLINE APPROACHES. AN ISOLATED THUNDERSTORM COULD
BECOME STRONG TO SEVERE...LARGE HAIL...DAMAGING WINDS...AND FREQUENT
LIGHTNING.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY
A FIRE WEATHER WATCH IS IN EFFECT FOR THURSDAY AFTERNOON MAINLY
ALONG AND WEST OF A LINE FROM HASKELL TO ABILENE TO BRADY AND JUNCTION.
VERY DRY AIR...LOW RELATIVE HUMIDITY VALUES IN THE TEENS AND
20S...STRONG WEST WINDS OF 20 TO 30 MPH AND GUSTY WILL COMBINE TO
CREATE RED FLAG WARNING CONDITIONS THURSDAY AFTERNOON.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED.

The office that day

Everything else NWS San Angelo, TX issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Feb 23, 4:44 AM CSTFire Weather WatchSJTCoke, Coleman, Concho, Crockett, Fisher, Haskell and 12 more9 hr

Nearby

Red Flag Warnings in Texas, 2011Every red flag warning in 2011

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.